MAUDE Adverse Event Report: ICU MEDICAL, INC. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ICU MEDICAL, INC. DELTEC TITANIUM PORT-A-CATH, LOW PROFILE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4083-24
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a chest computerized tomography (ct) scan was showed a foreign body in the patient's heart.When the clinician removed the port, they found that the catheter had broken near the connection with the port.The doctor discovered the problem and performed an interventional surgery to remove the catheter in time.There was patient involvement, and there were unknown signs or symptoms experienced, and no casualties.
 
Additional Manufacturer Narrative
H6: the device was not returned for analysis.The reported complaint could not be confirmed.If the product is returned this complaint will be reopened for further investigation.The customer provided two photos for evaluation.The photos confirmed there was breakage of the catheter.The most likely/suspected cause of the customer reported issue is related to the instruction for use (ifu) for the device provided in the previous surgery clarifying that if the catheter has tension, it will increase the possibility of kinking or fracture.Since the sample complaint was not returned for evaluation, the failure mode cannot be attributed to the manufacturing process.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.
 
Additional Manufacturer Narrative
D9 - date returned to mfg: 7/15/2025.H3 and h6 codes - updated.One used device was returned for investigation.The returned pictures showing that there was port with a torn catheter.The devices were visually inspected and dried blood residuals were observed.A portion of the catheter was observed inserted in the port the damage has a clean lining.The observation made on the sample is different than those of the returned image.No additional damage or anomalies were observed.The customer reported complaint of broken catheter can be confirmed.The probable cause of the damage is unknown.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
DELTEC TITANIUM PORT-A-CATH, LOW PROFILE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL, INC.
ave calidad no. 4, parque
industrial internacional
tijuana 22425
MX  22425
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22494730
Report Number3012307300-2025-08268
Device Sequence Number17180124
Product Code LJT
UDI-Device Identifier10610586023613
UDI-Public(01)10610586023613(17)280821(10)4426415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number21-4083-24
Device Lot Number4426415
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale